Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 4, 1997, 6:08 PM CDT for Presidio County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1997, 6:08 PM CDT (23:08 UTC)
- Expired
- Jun 4, 1997, 11:10 PM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 042309 FFWMAF TXC377-050410- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 608 PM CDT WED JUN 4 1997 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1110 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WESTERN TEXAS ...WESTERN PRESIDIO COUNTY WATERS ALONG THE RIO GRANDE VALLEY OF PRESIDIO COUNTY ARE EXPECTED TO QUICKLY RISE THIS EVENING AS RUNOFF FROM HEAVY RAINFALL THAT IS PRESENTLY OCCURRING UPSTREAM FROM THE CITY OF PRESIDIO SURGES SOUTHWARD. STRONG THUNDERSTORMS WITH HEAVY RAINFALL HAVE DUMPED 3 TO 4 INCHES OF RAIN OVER THE RIO GRANDE VALLEY FROM NORTH OF CANDELARIA TO THE RUIDOSA AND HOT SPRINGS AREA IN THE PAST SEVERAL HOURS. RIVER LEVELS ARE LIKELY TO RISE RAPIDLY ALONG THE RIO GRANDE FOR A BRIEF PERIOD OF TIME IN THE AREAS FROM CANDELARIA SOUTH TO PRESIDIO THIS EVENING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. STAY TUNED TO YOUR LOCAL RADIO OR TELEVISION STATIONS...YOUR CABLE TELEVISION OUTLET...OR NOAA WEATHER RADIO FOR THE LATEST UPDATES AND POSSIBLE WARNINGS CONCERNING THIS DANGEROUS WEATHER SITUATION. JCP/GPM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:04 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 4, 2:04 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 203 PM CDT WED JUN 4 1997 17Z SURFACE ANALYSIS SHOWS A VERY WEAK PRESSURE GRADIENT OVER THE AREA WITH A POSSIBLE WEAK BOUNDARY ORIENTED NORTHWEST-SOUTHEAST FROM THE EDWARDS PLATEAU TO THE SOUTH PLAINS MOVING IN A SOUTHERLY DIRECTION. THIS BOUNDARY SHOWS UP NICELY ON THE LATEST VISIBLE SATELLITE IMAGERY WITH CUMULUS ABOUNDING. DRYLINE IN EXTREME WESTERN NM WITH DEWPOINTS MAINLY IN THE 60S OVER THE CWA. KMAF 88D REFLECTIVITY SHOWING CONVECTION BEGINNING TO FIRE OVER THE DAVIS MOUNTAINS. MODELS IN GOOD AGREEMENT WITH CONTINUING TO WEAKEN H5 RIDGE NEXT 36 HOURS. LITTLE DYNAMICS EXPECTED NEXT TWO PERIODS AS DYNAMICS REMAIN EAST AND WEST OF THE AREA. HOWEVER... WITH WEAKENING CAP BELIEVE STORMS WILL CONTINUE TO FIRE OVER THE MOUNTAINS AND MOVE SLOWLY SOUTH TO SOUTHEAST. AS A RESULT...GREATEST CHANCE OF CONVECTION WILL BE NEAR THE MOUNTAINS. AFOREMENTIONED BOUNDARY MAY ACT AS ANOTHER FOCUS PRODUCE AN ISOLATED THUNDERSTORM THIS EVENING BUT ONCE NIGHT FALLS EXPECT ALL ACTIVITY TO DIE QUICKLY AS LLJ LACKING. WITH WEAK FLOW ALOFT AND THTE RIDGE OVER THE WESTERN PORTIONS WILL HAVE TO MONITOR FOR POSSIBLE LOCALLY HEAVY R@AINFALL AND POSSIBLE FLOODING. AS FOR TEMPERATURES... WILL STICK VERY CLOSE TO PERSISTENCE TONIGHT AND TOMORROW WITH A TOUCH OF GUIDANCE. MAF 65/89 1- CNM 66/90 21 MRF 57/86 11 P07 69/88 -- EARLE
In the hours before
Local storm report, Jun 4, 4:20 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND TX
420 PM CDT WED JUN 4 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
345 PM FORT DAVIS TX 1.00 INCH HAIL
06/04/97 JEFF DAVIS
348 PM VALENTINE TX 1.75 INCH HAIL
06/04/97 JEFF DAVISThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:31 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 49 min |
| Jun 4, 4:37 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 63 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.